Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Charleston, SC

July 2, 20157 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 7:07 PM EDT for 7 counties in South Carolina. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 7:07 PM EDT (23:07 UTC)
Expired
Jul 2, 2015, 8:00 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:17 PM EDTTSTM WND DMG1 Wsw Cottageville, SCSC STATE HIGHWAY PATROL REPORTS A TREE DOWN IN THE 9700 BLOCK OF JACKSONBORO RD
Jul 2, 7:25 PM EDTTSTM WND DMG1 Wsw Cottageville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON JACKSONBORO ROAD NEAR COTTAGEVILLE. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 2, 7:33 PM EDTTSTM WND DMG1 Nw Rose Hill, SCA TREE WAS BLOWN DOWN ALONG PINCKNEY COLONY ROAD. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 2, 7:35 PM EDTTSTM WND DMG4 Ssw Marine Corps Air, SCSEVERAL TREES WERE BLOWN DOWN IN THE BURTON AREA. ONE TREE FELL ON A HOUSE. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 2, 7:40 PM EDTTSTM WND DMGBeaufort, SCCOUNTY WARNING POINT REPORTS NUMEROUS TREES DOWN IN AND AROUND BEAUFORT.
Jul 2, 7:43 PM EDTTSTM WND DMGPort Royal, SCMULTIPLE TREES WERE BLOWN DOWN IN THE PORT ROYAL AREA. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 2, 7:45 PM EDTFUNNEL CLOUD5 S Bluffton, SC
Jul 2, 7:46 PM EDTTSTM WND DMGLadys Island, SCCOUNTY WARNING POINT REPORTS SEVERAL TREES DOWN ON LADYS ISLAND.
Jul 2, 7:54 PM EDTTSTM WND DMG3 Nw Hilton Head Airpor, SCCOUNTY WARNING POINT REPORTS SEVERAL TREES DOWN ON HILTON HEAD ISLAND.
Jul 2, 7:54 PM EDTTSTM WND DMG5 Ene Parris Island, SCA TREE WAS BLOWN DOWN ALONG DOLPHIN POINT DRIVE ON CAT ISLAND. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 2, 7:57 PM EDTTSTM WND DMG3 E Slands Bridge, SCTREE DOWN ON ORANGEBURG RD AT DORCHESTER RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS52 KCHS 022307
SVRCHS
SCC013-015-019-029-035-049-053-030000-
/O.NEW.KCHS.SV.W.0088.150702T2307Z-150703T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ST. STEPHEN TO NEAR WHITE HALL...MOVING EAST AT 65
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  HILTON HEAD ISLAND...GOOSE CREEK...HANAHAN AND BLUFFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
      3268 7989 3261 8000 3248 8033 3251 8051
      3232 8045 3226 8065 3230 8065 3204 8089
      3254 8125 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2306Z 286DEG 58KT 3340 7994 3268 8065 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
262 
WWUS52 KCHS 022333
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT THU JUL 2 2015

SCC013-015-019-029-035-049-053-030000-
/O.CON.KCHS.SV.W.0088.000000T0000Z-150703T0000Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-HAMPTON SC-DORCHESTER SC-
JASPER SC-BERKELEY SC-
733 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...HAMPTON...DORCHESTER...JASPER
AND BERKELEY COUNTIES...

AT 731 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BONNEAU TO OLD HOUSE...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT 
PLEASANT...SUMMERVILLE...HILTON HEAD ISLAND...GOOSE CREEK...MONCKS 
CORNER...HANAHAN...LAUREL BAY...ASHEPOO...JACKSONBORO AND BLUFFTON.

THOSE ATTENDING THE MUSIC FESTIVAL AT RIVER FRONT PARK IN NORTH 
CHARLESTON AND PARK CIRCLE AREA ARE IN THE PATH OF THESE STORMS AND 
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK 
SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
      3268 7989 3261 8000 3248 8033 3251 8051
      3232 8045 3226 8065 3230 8065 3204 8089
      3253 8115 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2331Z 289DEG 61KT 3333 7990 3246 8091 

HAIL...<.75IN
WIND...60MPH
 
$$
530 
WWUS52 KCHS 022342
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU JUL 2 2015

SCC013-015-019-029-035-049-053-030000-
/O.CON.KCHS.SV.W.0088.000000T0000Z-150703T0000Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-HAMPTON SC-DORCHESTER SC-
JASPER SC-BERKELEY SC-
742 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...HAMPTON...DORCHESTER...JASPER
AND BERKELEY COUNTIES...

AT 740 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN TO NEAR CALAWASSIE ISLAND...MOVING
EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...

BEAUFORT...PARRIS ISLAND...FRIPP ISLAND...CHARLESTON...NORTH 
CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...HILTON HEAD 
ISLAND...GOOSE CREEK...HANAHAN AND BLUFFTON.

THOSE ATTENDING THE MUSIC FESTIVAL IN THE NORTH CHARLESTON PARK 
CIRCLE AREA AT RIVER FRONT PARK ARE IN THE PATH OF THESE STORMS AND 
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK 
SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
      3268 7989 3261 8000 3248 8033 3251 8051
      3232 8045 3226 8065 3230 8065 3204 8089
      3253 8104 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2340Z 292DEG 60KT 3330 7977 3230 8078 

HAIL...<.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:59 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 2, 6:59 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 2 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE
WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5
SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED
STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL
FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE
AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS
ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL
CONTINUE TO FAVOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS
CURRENTLY SHIFTING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS EVENING.

EXPECT THUNDERSTORM COVERAGE AND INTENSITY TO PEAK OVER THE NEXT
COUPLE HOURS AS A H5 SHORTWAVE SLOWLY SHIFTS EAST/SOUTHEAST TOWARDS
THE AREA THROUGH EARLY TONIGHT. AS SUGGESTED BY A FEW HIRES
MODELS...A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SHIFTING
THROUGH THE AREA WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. SBCAPES RANGING BETWEEN 2000-3000
J/KG AHEAD OF THE LINE ALONG WITH 20-30 KT LOW LVL WINDS WILL
CONTINUE TO SUPPORT STRONG AND/OR SEVERE THUNDERSTORMS ALONG THIS
LINE AS IT SHIFTS TOWARD THE SOUTHEAST COAST. GIVEN THE CONTINUED
THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
UNTIL 9 PM.

STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST
BEGINNING A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD
SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD
WITH SHORTWAVE ACTIVITY THAT PASSES OVER NORTHERN AREAS LATE. A
SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL THEREFORE
REMAIN IN THE FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW
TEMPS WILL RANGE IN THE LOW TO MID 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE
IN VARYING THUNDERSTORM POTENTIAL.

A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID
TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE
TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL
CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST.
PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS
GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF
ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST
ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING
WIND GUSTS.

POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL
WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC
RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH
AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE
SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE
LOWER/MID 90S.

SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS
E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS
COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE
REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE
FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED
POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD
BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF
THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE
FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY
AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST
STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS
INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE
LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN
THE LOWER TO MID 70S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z.
SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE DURING EVENING
HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER
TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF IFR VSBYS ASSOCIATED
WITH THUNDERSTORM ACTIVITY BETWEEN 23-01Z AT BOTH CHS AND SAV
TERMINALS. IN ADDITION...STRONG WIND GUSTS UP TO 35-45 KTS WILL
BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR
CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND
PERSIST INTO LATE MORNING HOURS ON FRIDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE
IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL.

&&

.MARINE...
THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH
SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT
OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING
NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS
AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT.
A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE
PRIMARY CONCERN...ESPECIALLY IN NEARSHORE COASTAL WATERS.

FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY
MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO
FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN
FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT
ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS
AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE
CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW
SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET
ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE
WATERS DURING NOCTURNAL SURGES.

RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY.
THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS
HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST
INTO THE FOURTH OF JULY WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...SPR
LONG TERM...JAQ
AVIATION...DPB/SPR
MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUL 2 2015

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-
052-032000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-032000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT
COASTAL WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT
COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-032000-
CHARLESTON-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 2, 6:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     7 N MANASSAS            32.26N  82.02W
07/02/2015                   EVANS              GA   LAW ENFORCEMENT

            TWO TREES WERE BLOWN DOWN ALONG HIGHWAY 129 NEAR THE
            HILLVIEW ROAD INTERSECTION. TIME OF EVENT WAS ESTIMATED
            FROM RADAR DATA.

&&

EVENT NUMBER CHS1500533

SPR
Special weather statement, Jul 2, 6:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU JUL 2 2015

GAZ088-SCZ040-022330-
SCREVEN GA-ALLENDALE SC-
639 PM EDT THU JUL 2 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES UNTIL 730 PM EDT...

AT 639 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BARNWELL TO 6 MILES WEST OF MILLETT...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SEIGLING...MARTIN...MILLHAVEN...MILLETT...BURTONS FERRY
LANDING AND APPLETON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3311 8137 3312 8121 3279 8139 3293 8173
      3304 8156 3307 8159 3307 8160 3309 8160
      3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 2239Z 308DEG 31KT 3328 8147 3305 8165
Local storm report, Jul 2, 6:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 SSW SYLVANIA          32.72N  81.65W
07/02/2015                   SCREVEN            GA   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG STATESBORO HIGHWAY NEAR
            SYLVANIA

&&

EVENT NUMBER CHS1500534

CB
Local storm report, Jul 2, 6:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     5 NNE WOODCLIFF         32.81N  81.73W
07/02/2015                   SCREVEN            GA   911 CALL CENTER

            TREE DOWN ON VICTORY DR

&&

EVENT NUMBER CHS1500535

CB
Local storm report, Jul 2, 6:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     2 NW SYLVANIA           32.78N  81.66W
07/02/2015                   SCREVEN            GA   911 CALL CENTER

            TREE DOWN ON BUTTERMILK RD JUST OUTSIDE SYLVANIA

&&

EVENT NUMBER CHS1500536

CB
Local storm report, Jul 2, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     4 WNW BLITCHTON         32.22N  81.51W
07/02/2015                   BULLOCH            GA   TRAINED SPOTTER

            TREE DOWN NEAR THE INTERSECTION OF HWY 119 AND HWY 80
            NORTH OF ELLABELL.

&&

EVENT NUMBER CHS1500537

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:54 PM EDTSpecial Marine WarningCHS66 min
Jul 1, 10:39 PM EDTSpecial Marine WarningCHS2 hr
Jul 1, 11:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper44 min
Jul 1, 11:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper42 min
Jul 2, 12:07 AM EDTSpecial Marine WarningCHS83 min
Jul 2, 12:57 PM EDTSpecial Marine WarningCHS63 min
Jul 2, 5:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Jul 2, 6:21 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper54 min
Jul 2, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester62 min
Jul 2, 6:37 PM EDTSpecial Marine WarningCHS113 min
Jul 2, 6:39 PM EDTSpecial Weather StatementCHSAllendale51 min
Jul 2, 6:52 PM EDTSevere Thunderstorm WarningCHSJasper53 min
Jul 2, 7:24 PM EDTSpecial Marine WarningCHS2 hr
Jul 2, 7:50 PM EDTSpecial Marine WarningCHS115 min
Jul 2, 7:57 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.